Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 25, NWS Charleston, SC

April 23, 2020Liberty County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 23, 2020, 2:40 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2020, 2:40 PM EDT (18:40 UTC)
Expired
Apr 23, 2020, 3:45 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
70.0 mph

Counties Liberty County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 108 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 3:20 PM EDTHAIL 1Darien, GAA 911 CALL CENTER REPORTED QUARTER-SIZED HAIL.
Apr 23, 3:23 PM EDTHAIL 13 Nw Carnigan, GABROADCAST MEDIA RELAYED A REPORT OF AT LEAST QUARTER SIZE HAIL NEAR THE INTERSECTION OF HIGHWAY 17 AND SMITH ROAD.
Apr 23, 3:31 PM EDTHAIL 0.881 Ese Crescent, GANICKEL-SIZED HAIL WAS REPORTED VIA BROADCAST MEDIA.
Apr 23, 3:45 PM EDTMARINE TSTM WIND 445 Se Valona, GATHE NOAA SAPELO ISLAND NERRS SITE MEASURED A MAXIMUM WIND GUST OF 38 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 10:52 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WUUS52 KCHS 231840
SVRCHS
GAC179-191-231945-
/O.NEW.KCHS.SV.W.0025.200423T1840Z-200423T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
240 PM EDT Thu Apr 23 2020

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Liberty County in southeastern Georgia...
  McIntosh County in southeastern Georgia...

* Until 345 PM EDT.

* At 239 PM EDT, a severe thunderstorm was located over Raybon,
  moving east at 50 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated. This storm has a history of producing 
           very lage hail and tornadoes.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Darien, Wolf Island, Harris Neck, St. Catherines Island, Eulonia,
  Valona, Little Saint Simons Island, Cox, Meridian, Townsend,
  Crescent, Carnigan, Shellman Bluff, Pine Harbor and Blackbeard
  Island.

This warning includes I-95 in Georgia between mile markers 50 and 64.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado warning may be needed. Remain alert for a possible 
tornado! Tornadoes can develop quickly from severe thunderstorms. If 
you spot a tornado, take shelter in a closet, bathroom or small, 
central room in a sturdy structure.

&&

LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
      3145 8162 3147 8161 3152 8166 3152 8167
      3154 8165 3168 8111 3161 8110 3140 8123
      3137 8122 3135 8124 3131 8122 3129 8123
TIME...MOT...LOC 1839Z 250DEG 45KT 3130 8199 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 11:33 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 23, 11:33 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1133 AM EDT Thu Apr 23 2020

.SYNOPSIS...
A storm system will move through the area into tonight,
bringing the potential for severe storms. A mostly dry cold
front should push through Saturday night followed by dry high
pressure through early next week. Another cold front could
impact the area during the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The big question mark for severe convection today is
instability. A warm front remains draped near the Altamaha River
in southeast GA depending on how you analyze it. Surface
dewpoints have risen into the low to mid 60s across all of
southeast SC/GA though the upper 60s dewpoints remain just south
of the CWA. A potent shortwave over central GA will push an
increasingly organized MCS from south-central GA into our
southern zones during the next 2-4 hours.

Most of the high-res guidance shows a minimum of 500 J/kg
SBCAPE overspreading our entire area with closer to 1,000 J/kg
across the southern tier of southeast GA zones. Bulk shear and
helicity values are progged to be quite high along and south of
the warm front in southeast GA this afternoon. Whether these
kinematics will be in play depends on the thermodynamic
environment becoming favorable. Visible satellite is starting to
show some thinning in the cloud deck over far eastern GA/SC.
The lack of appreciable stratiform rainfall north of the warm
front and the expected development of a 40-45 kt southerly 850
mb wind seems to favor a rapid lifting of the warm front through
early to mid afternoon. Based on the current timing of the
upstream MCS, our southeast GA zones seem to be at greatest risk
for an overlap in moderate instability and high shear. A
Tornado Watch has been issued for our far southwest GA zones
though we may locally expand this north and east as the
downstream threat becomes more clear.

The threat over southern SC looks somewhat lower due to less
instability expected ahead of any convection. The SSE BL flow
also favors a somewhat stable marine layer advecting in off the
Atlantic which could dampen the risk for damaging winds and
tornadoes. However, the threat is certainly not zero due to the
strong wind fields along the warm front and ahead of the surface
low. If we see 500-1,000 J/kg CAPE by mid to late afternoon this
could still support some damaging winds and perhaps an isolated
tornado.

Much of the guidance shows a secondary batch of convection
moving through later this evening or early Fri morning. At this
point there is no data to support much of any instability
accompanying this convection. The limited airmass recovery
prior to the first batch will be completely overturned before
the next round arrives.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Moderate to high confidence this period. Drier conditions will
prevail Friday, although some showers and possible storms could
linger near the central GA coast as the cold front stalls and a sea
breeze develops. A few more showers and storms are possible Saturday
into Saturday night as the stalled front shifts north through the
area as a warm front ahead of an approaching cold front. Not buying
the NAM solution totally just yet but it is pretty wet Saturday
night. Drier conditions are then expected by later Saturday night
through Sunday. Temperatures should be above normal through Saturday
well into the 80s before falling back closer to normal Sunday upper
70s/near 80 most locales.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Moderate confidence this period. Dry high pressure should prevail
through Tuesday before the next cold front likely impacts the area
sometime in the Tuesday night through Wednesday night period.
Temperatures should start off the period below normal and then get
back above normal starting Tuesday night before likely falling back
below normal Thursday.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
The 12Z TAF set begins with VFR conditions, which will prevail
into the early afternoon, before flight restrictions develop in
response to a strong storm system that will impact the area the
second part of the afternoon into tonight. The most likely
scenario is for a line of strong to potentially severe t-storms
to move through around 19-23Z, resulting in MVFR or even IFR
conditions during that time. Any of the storms during this time
will produce moderate or heavy rains and perhaps wind gusts in
excess of 40 or 50 kt.

Convection will then continue through a good portion of tonight,
with continued flight restrictions to occur, before we finally
start to experience some improvement after 06-08Z.

Prior to the convection, SE winds will become strong and gusty,
peaking as high as 30 or even 35 kt at times, mainly this
afternoon.

Extended Aviation Outlook: Low confidence in ceiling restrictions
lingering into Friday morning, but more restrictions are possible
later Saturday and Saturday night as another system impacts the
area. VFR conditions then likely Sunday through Tuesday.

&&

.MARINE...
Today and tonight: Conditions will continue to deteriorate with
time today as winds and seas climb, plus strong to severe
storms move in from land areas later this afternoon and evening.
A warm front will lift north across the Georgia waters this
morning and the South Carolina waters this afternoon. This
happens as the main area of low pressure moves from Arkansas to
Kentucky, while a secondary low develops on the warm front over
the nearby land this afternoon. The gradient will tighten
considerably in response to this secondary low, along with large
scale isallobaric pressure falls. This will lead to Gale force
winds all waters for a time this afternoon and evening, before
the convection occurs and alters the synoptic flow. In order to
keep the forecast as simple as possible, we didn't hoist any
Small Craft Advisories prior to the Gale Warnings. Instead we
opted to start the Gales a few hours earlier than it will
ultimately transpire. Depending upon the exact timing of the
band or bands of intense convection, the Gale warning could be
cancelled earlier. Winds and seas will remain elevated tonight,
and Small Craft Advisories will likely be necessary once the
Gale Warnings come to an end.

In addition to the strong winds and large seas, mariners should
remain alert for damaging winds and isolated waterspouts from
about 2 to 8 pm, when Special Marine Warnings will likely be
required.

Friday through Tuesday: Moderate to high confidence this period.
Conditions will slowly improve Friday as a cold front stalls out
across the area. Small Craft Advisories will end from southwest to
northeast during the day. Otherwise no significant impacts expected
through the rest of the period.

Rip Currents: A strong onshore flow and astronomical influences
will result in a Moderate Risk of Rip Currents at all area
beaches today.

High Surf: We considered a High Surf Advisory for some 5 foot
breakers over the Charleston County coast, but any such
occurrence would be too short-lived to raise the advisory. We
will continue to monitor throughout the day.

&&

.HYDROLOGY...
We're concerned not only of locally heavy rains in t-storms this
afternoon and tonight, but also that training of storms will
occur in advance of the mid and upper short wave trough that
shifts toward and into the Ohio and Tennessee Valley. We're
showing a solid 1.5-2.5 inches of rain area wide, with locally
higher amounts to occur. These amounts on top of the antecedent
wet grounds from the rains earlier in the week along with the
large surplus of rainfall this month compared to normal, it
won't take much to produce at least minor flooding. So Flood
Advisories could be needed.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 8 PM EDT this evening for SCZ045.
     Wind Advisory until 8 PM EDT this evening for SCZ050-052.
MARINE...Gale Warning until 8 PM EDT this evening for AMZ352-354-374.
     Gale Warning until midnight EDT tonight for AMZ350.
     Gale Warning until 8 PM EDT this evening for AMZ330.

&&

NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Apr 23, 1:44 PM EDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
144 PM EDT Thu Apr 23 2020

GAZ114-115-137-138-140-241745-
Tattnall-Evans-Long-Inland Liberty-Inland McIntosh-
144 PM EDT Thu Apr 23 2020

...TORNADO WATCH 140 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-116-118-SCZ040-042>044-047-241745-
Jenkins-Screven-Candler-Bulloch-Effingham-Inland Bryan-
Inland Chatham-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Jasper-
144 PM EDT Thu Apr 23 2020

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon, some of which could produce damaging winds,
large hail, and a few tornadoes. The most likely time of the severe
weather is from 2 to 7 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ139-141-241745-
Coastal Liberty-Coastal McIntosh-
144 PM EDT Thu Apr 23 2020

...TORNADO WATCH 140 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-SCZ048-049-051-241745-
Coastal Bryan-Coastal Chatham-Beaufort-Coastal Colleton-
Coastal Jasper-
144 PM EDT Thu Apr 23 2020

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon, some of which could produce damaging winds,
large hail, and a few tornadoes. The most likely time of the severe
weather is from 2 to 7 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ045-241745-
Inland Berkeley-
144 PM EDT Thu Apr 23 2020

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE
MOULTRIE...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon, some of which could produce damaging winds,
large hail, and a few tornadoes. The most likely time of the severe
weather is from 2 to 7 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ350-241745-
Waters from South Santee River to Edisto Beach SC out 20 NM-
144 PM EDT Thu Apr 23 2020

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon and evening. Some of which could produce
damaging winds and a few waterspouts. The most likely time of the
severe weather is from 3 to 8 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ352-354-374-241745-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
144 PM EDT Thu Apr 23 2020

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon and evening. Some of which could produce
damaging winds and a few waterspouts. The most likely time of the
severe weather is from 3 to 8 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-241745-
Charleston Harbor-
144 PM EDT Thu Apr 23 2020

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon and evening. Some of which could produce
damaging winds and a few waterspouts. The most likely time of the
severe weather is from 3 to 8 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ050-241745-
Charleston-
144 PM EDT Thu Apr 23 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Moderate Risk for Rip Currents.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon, some of which could produce damaging winds,
large hail, and a few tornadoes. The most likely time of the severe
weather is from 2 to 7 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ052-241745-
Tidal Berkeley-
144 PM EDT Thu Apr 23 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Severe Thunderstorms: Thunderstorms are expected to move into the
region this afternoon, some of which could produce damaging winds,
large hail, and a few tornadoes. The most likely time of the severe
weather is from 2 to 7 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Special weather statement, Apr 23, 1:48 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston SC
148 PM EDT Thu Apr 23 2020

GAZ088-231815-
Screven-
148 PM EDT Thu Apr 23 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY...

At 148 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Millhaven, or 12 miles north of Sylvania,
moving east at 20 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Hiltonia, Millhaven, Burtons Ferry Landing and Hilltonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can produce tornadoes suddenly, sometimes with little
or no warning. Be alert for rapidly changing weather conditions and
be ready to act quickly if severe weather is observed or a warning
is issued.

&&

LAT...LON 3301 8149 3297 8150 3296 8151 3292 8148
      3290 8148 3290 8147 3288 8148 3287 8145
      3286 8146 3285 8144 3284 8168 3295 8171
      3305 8154
TIME...MOT...LOC 1748Z 257DEG 18KT 3293 8163
Special weather statement, Apr 23, 2:01 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
201 PM EDT Thu Apr 23 2020

GAZ088-100-231830-
Bulloch-Screven-
201 PM EDT Thu Apr 23 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES...

At 201 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Rocky Ford, or 12 miles north of Statesboro,
moving northeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Rocky Ford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can produce tornadoes suddenly, sometimes with little
or no warning. Be alert for rapidly changing weather conditions and
be ready to act quickly if severe weather is observed or a warning
is issued.

&&

LAT...LON 3264 8187 3265 8185 3266 8186 3275 8182
      3269 8168 3258 8181 3262 8188
TIME...MOT...LOC 1801Z 214DEG 9KT 3263 8184

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:01 PM EDTSpecial Weather StatementCHSScreven29 min
Apr 23, 2:59 PM EDTTornado Warning Tornado observedConsiderable damage threatCHSMcIntosh46 min
Apr 23, 3:37 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh24 min
Apr 23, 3:40 PM EDTSpecial Weather StatementCHSEffingham35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.